MAUDE Adverse Event Report: ETHICON INC. ETHLN CLR 18IN 4-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN CLR 18IN 4-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 691G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2024 and suture was used.During the procedure, it was reported by distributor that the items were all returned due to defect.Sutures are falling apart.Surgifoam gelatin sponge supposed to be a cube.There were no adverse consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is the quality issue? please elaborate.When was this issue discovered? prior to opening the product or after opening the product? how many products were affected? how many boxes were involved? how many outer boxes were involved with this complaint? were the products inside the box damaged? which distributor discovered the damage? was the damage to the box discovered before it was handed over to the customer? how did the distributor receive the product and by whom? did the distributor collect the product at a warehouse? are any photos available ? please confirm that the product is returned for evaluation.The manufacturing records could not be reviewed as the batch/lot number is unknown.D4: udi: the manufacture and expiration dates are currently not available.Therefore, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/25/2024.H6 component code: g07002 pending evaluation of returned device.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned to ethicon for evaluation.One empty box and five representative unopened samples were received for analysis.Product code 691g.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damages were observed on the external packets.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related to the customer complaint and no defects were observed during evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.H3 investigation summary: the complaint sample has been investigated.Inspecting the sample, it is clear that the dental sponges are not 10x10x10 mm.This type of error would have been discovered and the product discarded during the manual packaging process.This type of error can occur if the blister containing the sponges has been crushed or otherwise been exposed to pressure after leaving ferrosan medical devices a/s.Based on the above investigations it is concluded that it is highly unlikely that the crushed sponges would have been packed and that this deviation has happened outside ferrosan medical devices a/s.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
ETHLN CLR 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20147466
Report Number2210968-2024-09306
Device Sequence Number8259061
Product Code GAR
UDI-Device Identifier10705031008434
UDI-Public(01)10705031008434(17)250131(10)QBBEQR
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue Number691G
Device Lot NumberQBBEQR
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer09/11/2024
10/07/2024
11/25/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date09/25/2024
11/01/2024
11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown